English   español  
Por favor, use este identificador para citar o enlazar a este item: http://hdl.handle.net/10261/163752
logo share SHARE logo core CORE   Add this article to your Mendeley library MendeleyBASE

Visualizar otros formatos: MARC | Dublin Core | RDF | ORE | MODS | METS | DIDL
Exportar a otros formatos:

On the Geometry of the Hamilton–Jacobi Equation and Generating Functions

AutorFerraro, Sebastián; León, Manuel de; Marrero, Juan Carlos; Martín de Diego, David; Vaquero, Miguel
Fecha de publicación2017
CitaciónArchive for Rational Mechanics and Analysis 226: 243-302 (2017)
ResumenIn this paper we develop a geometric version of the Hamilton–Jacobi equation in the Poisson setting. Specifically, we “geometrize” what is usually called a complete solution of the Hamilton–Jacobi equation. We use some well-known results about symplectic groupoids, in particular cotangent groupoids, as a keystone for the construction of our framework. Our methodology follows the ambitious program proposed by Weinstein (In Mechanics day (Waterloo, ON, 1992), volume 7 of fields institute communications, American Mathematical Society, Providence, 1996) in order to develop geometric formulations of the dynamical behavior of Lagrangian and Hamiltonian systems on Lie algebroids and Lie groupoids. This procedure allows us to take symmetries into account, and, as a by-product, we recover results from Channell and Scovel (Phys D 50(1):80–88, 1991), Ge (Indiana Univ. Math. J. 39(3):859–876, 1990), Ge and Marsden (Phys Lett A 133(3):134–139, 1988), but even in these situations our approach is new. A theory of generating functions for the Poisson structures considered here is also developed following the same pattern, solving a longstanding problem of the area: how to obtain a generating function for the identity transformation and the nearby Poisson automorphisms of Poisson manifolds. A direct application of our results gives the construction of a family of Poisson integrators, that is, integrators that conserve the underlying Poisson geometry. These integrators are implemented in the paper in benchmark problems. Some conclusions, current and future directions of research are shown at the end of the paper.
Descripción60 pags.
Versión del editorhttps://doi.org/10.1007/s00205-017-1133-0
Identificadoresdoi: 10.1007/s00205-017-1133-0
issn: 1432-0673
Aparece en las colecciones: (ICMAT) Artículos
Ficheros en este ítem:
Fichero Descripción Tamaño Formato  
On the Geometry.pdf1,21 MBAdobe PDFVista previa
Mostrar el registro completo

NOTA: Los ítems de Digital.CSIC están protegidos por copyright, con todos los derechos reservados, a menos que se indique lo contrario.